From Georgia, USA:
My son was diagnosed at age 2 with Type 1 diabetes. When he has low blood sugars he starts to have a diabetic seizure. It happens at midnight or around 2 A.M. around the time when his NPH peaks. What can I do to help stop this? His hands and feet draw into the fetal position and he awakens us with a blood curdling scream and continues to scream about every 5 seconds. I give him Karo syrup when this happens and when his blood sugar comes up it stops and he asks, What is going on? He's not really conscience during this time. Please offer any suggestions. This is really scary when it happens.
If this is really happening at 2 A.M., at the peak time of effect of the insulin, you need to move the peak: maybe give it at bedtime (even yours) to move the peak to early morning.
Discuss with your son's endocrinologist.
Additional comments from Jeff Hitchcock, The Editor:You may also wish to try one of the specialty foods that have slow release carbohydrates.
Original posting 21 Apr 2000
Posted to Hypoglycemia
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.